Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 46, NWS Corpus Christi, TX

April 2, 20124 counties in Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 2, 2012, 2:28 AM CDT for 4 counties in Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2012, 2:28 AM CDT (07:28 UTC)
Expired
Apr 2, 2012, 3:00 AM CDT
In force
32 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

Counties Jim Wells County, TX, Kleberg County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 37 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 7.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2012-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2591 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2012-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2591 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

630 
WUUS54 KCRP 020728
SVRCRP
TXC249-273-355-409-020800-
/O.NEW.KCRP.SV.W.0046.120402T0728Z-120402T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
228 AM CDT MON APR 2 2012

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JIM WELLS COUNTY IN SOUTH CENTRAL TEXAS
  WESTERN KLEBERG COUNTY IN SOUTH CENTRAL TEXAS
  WESTERN NUECES COUNTY IN SOUTH CENTRAL TEXAS
  SOUTHWESTERN SAN PATRICIO COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 300 AM CDT

* AT 223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM MIDWAY TO PREMONT...OR ALONG A LINE EXTENDING FROM 14 MILES
  WEST OF MATHIS TO PREMONT...AND MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SANDIA...
  BLUNTZER...
  EDROY...
  ANNAVILLE...
  RIVIERA BEACH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2730 9823 2743 9824 2806 9811 2806 9789
      2810 9790 2803 9747 2788 9750 2787 9751
      2786 9750 2729 9762 2729 9764 2726 9773
      2728 9777 2724 9782 2723 9787
TIME...MOT...LOC 0727Z 281DEG 43KT 2802 9799 2737 9813

$$

87

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 11:54 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Apr 1, 11:54 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1154 PM CDT SUN APR 1 2012

.DISCUSSION...SEE AVIATION SECTION FOR 06Z TAFS.

&&

.AVIATION...CONVECTION NEAR COTULLA TO NORTHWEST OF LAREDO WILL
LIKELY REACH LAREDO BEFORE 6Z WITH LINGERING MVFR CEILINGS/VSBYS
IN THE HEAVIER SHOWERS UNTIL 08Z. OTHERWISE...LOW LEVEL FLOW IS
A BIT STRONGER TONIGHT WITH SOUTHERLY JET AT 30-35 KNOTS. THIS
SHOULD KEEP CEILINGS FROM LOWERING INTO VLIFR RANGE LIKE LAST
NIGHT. EXPECT LOW END MVFR CEILINGS PREVALENT OVER MUCH OF THE
REGION WILL LOWER TO IFR BY 09Z AND CONTINUE UNTIL 15Z. ISOLATED
STREAMER SHOWERS MAY ALSO AFFECT THE MID COAST REGION OVERNIGHT.
SLOW IMPROVEMENT THROUGH MVFR TO VFR BY 18-19Z EXCEPT FOR THE
VICTORIA CROSSROADS WHERE CEILINGS WILL PERSIST INTO AFTERNOON.
EXPECT STRATUS/MVFR CEILINGS WILL MOVE BACK INTO THE AREA IN
THE EVENING/02-03Z TUESDAY.

&&

.PREV DISCUSSION... /ISSUED 924 PM CDT SUN APR 1 2012/

DISCUSSION...STORMS THAT DEVELOPED OVER THE HIGHER TERRAIN IN
NORTHERN COAHUILA CONTINUE TO HOLD TOGETHER AS THEY MOVE SOUTHEAST.
STEERING FLOW ALOFT WILL REMAIN FROM THE NORTHWEST AS THE WEAK
MID/UPPER LEVEL LOW NORTH OF MATAGORDA BAY LIFTS NORTH-NORTHEAST
INTO EAST TEXAS OVERNIGHT. THE STORMS WILL PROPAGATE INTO 85H
THETA-E RIDGE AXIS AND STRONG 850-925 MB SOUTHERLY FLOW OF 25-30
KNOTS. THIS SHOULD SUSTAIN CONVECTION INTO THE WESTERN BRUSH
COUNTRY. CAPE VALUES REMAIN FAIRLY HIGH THIS EVENING AROUND 2500
J/KG AND LIFTED INDEX VALUES AROUND -9 DEGREES. COULD SEE THE
STORMS REMAIN STRONG TO SEVERE INTO THE WESTERN BRUSH COUNTRY
THIS EVENING. A COUPLE OF THE WRF MODELS INDICATE A POSSIBLE
CONVECTIVE CLUSTER DEVELOPING OVER THE GULF WATERS FROM THE
LOWER TEXAS COAST OVERNIGHT...LIKELY FOCUSING ON THE LEFT EXIT
REGION OF THE UPPER JET STREAK PASSING BY TO THE SOUTH OF DEEP
SOUTH TEXAS. WILL INSERT A CONDITIONAL SLIGHT CHANCE FOR STORMS
OVER THE WATERS AFTER MIDNIGHT. STILL LOOKS LIKE STREAMER
SHOWERS WILL BE POSSIBLE OVER THE MID COAST AFTER MIDNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    71  87  73  84  69  /  10  10  20  40  20
VICTORIA          70  85  71  82  65  /  20  20  20  50  20
LAREDO            71  97  73  90  65  /  30  10  20  20  10
ALICE             70  90  72  86  67  /  10  10  20  40  10
ROCKPORT          73  83  74  82  71  /  20  20  20  40  20
COTULLA           68  93  69  87  60  /  30  20  40  30  10
KINGSVILLE        71  88  72  86  68  /  10  10  20  40  20
NAVY CORPUS       73  83  74  81  71  /  10  10  20  40  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TMT/89...SHORT TERM
Hazardous weather outlook, Apr 1, 9:32 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
932 PM CDT SUN APR 1 2012

GMZ230-235-250-255-270-275-TXZ229>234-239>247-021100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
932 PM CDT SUN APR 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE
WESTERN BRUSH COUNTRY LATER TONIGHT. SOME OF THE STORMS COULD
BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS SOUTH TEXAS
LATE MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

TMT

In the hours before

Special weather statement, Apr 1, 11:36 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1136 PM CDT SUN APR 1 2012

TXZ229-239-020530-
LA SALLE-WEBB-
1136 PM CDT SUN APR 1 2012

...STRONG THUNDERSTORMS WERE AFFECTING LA SALLE AND WEBB COUNTIES...

AT 1131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
MILLET TO 8 MILES SOUTHEAST OF CATARINA TO 14 MILES SOUTH OF
CHUPADERA RANCH AIRPORT...MOVING EAST-SOUTHEAST AT 35 MPH.

THESE STORMS WILL BE NEAR...
  WOODWARD BY 1140 PM CDT.
  MILLETT BY 1145 PM CDT.
  GARDENDALE BY 1150 PM CDT.
  ARTESIA WELLS BY 1155 PM CDT.
  LA ESPERANZA RANCH AIRPORT BY MIDNIGHT CDT.
  LOS ANGELES BY 1210 AM CDT.

WINDS AROUND 40 MPH...BRIEF HEAVY RAIN AND POSSIBLY SMALL HAIL ARE
EXPECTED WITH THESE STORMS.

TMT
Special weather statement, Apr 2, 12:25 AM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1225 AM CDT MON APR 2 2012

TXZ229-230-239-240-020630-
DUVAL-LA SALLE-MCMULLEN-WEBB-
1225 AM CDT MON APR 2 2012

...STRONG THUNDERSTORMS WERE AFFECTING DUVAL...LA SALLE...MCMULLEN
AND WEBB COUNTIES...

AT 1223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
LOS ANGELES TO 9 MILES NORTHEAST OF ENCINAL TO LAS TIENDAS TO 27
MILES WEST OF COLUMBIA BRIDGE...MOVING SOUTHEAST AT 35 MPH.

THESE STORMS WILL BE NEAR...
  FOWLERTON BY 1240 AM CDT.
  FORT EWELL SITE BY 1245 AM CDT.
  RANCHOS PENITAS WEST BY 1255 AM CDT.
  ORVIL BY 100 AM CDT.
  DOCTORS HOSPITAL OF LAREDO BY 105 AM CDT.
  TEXAS AM INTERNATIONAL UNIVERSITY BY 110 AM CDT.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

87
Special weather statement, Apr 2, 1:19 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
119 AM CDT MON APR 2 2012

TXZ229>231-239-240-020700-
DUVAL-LA SALLE-LIVE OAK-MCMULLEN-WEBB-
119 AM CDT MON APR 2 2012

...STRONG THUNDERSTORMS WERE AFFECTING DUVAL...LA SALLE...LIVE OAK...
MCMULLEN AND WEBB COUNTIES...

AT 114 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TILDEN TO 17 MILES
NORTHEAST OF RANCHITOS LAS LOMAS TO RANCHOS PENITAS WEST...OR ALONG A
LINE EXTENDING FROM TILDEN TO 24 MILES WEST OF FREER TO 11 MILES
NORTH OF LAREDO...MOVING EAST AT 40 MPH.

THESE STORMS WILL BE NEAR...
  5 MILES SOUTHWEST OF CALLIHAM BY 125 AM CDT.
  SIMMONS BY 135 AM CDT.
  RANCHITOS LAS LOMAS BY 140 AM CDT.
  GEORGE WEST BY 150 AM CDT.
  CLEGG BY 155 AM CDT.
  ANNAROSE BY 200 AM CDT.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

87

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 1:08 AM CDTSevere Thunderstorm WarningCRPWebb37 min
Apr 2, 3:16 AM CDTSpecial Marine WarningCRP59 min
Apr 2, 4:11 AM CDTSpecial Marine WarningCRP64 min
Apr 2, 4:59 AM CDTSpecial Marine WarningCRP61 min
Apr 2, 6:03 AM CDTSpecial Marine WarningCRP42 min
Apr 2, 3:14 PM CDTSmall Craft AdvisoryCRP21 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.